MURAL - Maynooth University Research Archive Library



    On the topology of G-manifolds with finitely many non-principal orbits


    Bechtluft-Sachs, Stefan and Wraith, David (2012) On the topology of G-manifolds with finitely many non-principal orbits. Topology and its Applications, 159 (15). pp. 3282-3293. ISSN 1879-3207

    [img]
    Preview
    Download (208kB) | Preview


    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...



    Add this article to your Mendeley library


    Abstract

    We study the topology of compact manifolds with a Lie group action for which there are only finitely many non-principal orbits, and describe the possible orbit spaces which can occur. If some non-principal orbit is singular, we show that the Lie group action must have odd cohomogeneity. We pay special attention to manifolds with one and two singular orbits, and construct some infinite families of examples. To illustrate the diversity within some of these families, we also investigate homotopy types.

    Item Type: Article
    Keywords: G-manifold; Cohomogeneity; Non-principal orbits;
    Academic Unit: Faculty of Science and Engineering > Mathematics and Statistics
    Item ID: 6922
    Identification Number: https://doi.org/10.1016/j.topol.2012.07.008
    Depositing User: Stefan Bechtluft-Sachs
    Date Deposited: 26 Jan 2016 11:21
    Journal or Publication Title: Topology and its Applications
    Publisher: Elsevier
    Refereed: Yes
    URI:

    Repository Staff Only(login required)

    View Item Item control page

    Downloads

    Downloads per month over past year